MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VISIPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VISIPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 176674P
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384); Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while insertion of the handle¿s bladed tip into the cannula during a laparoscopic hernia repair, the knife was difficult to advance, the lens disengaged, and the seal was damaged.The bladed tip got stuck two-thirds of the way down as was leaking.A chip from the tip of the device broke off and fell into the umbilical incision and was retrieved with a grasper.The case was completed using the faulty device (cannula intact).There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted; the optical trocar and lens appeared intact.The fixation trocar, circular and envelop seal were received.The distal end of the cannula was cracked and a piece was disengaged.Pmv performed functional testing: when the trigger was actuated, the knife blade advanced and cut through the test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures; therefore, a device history record will not be performed.Replication of the broken distal end of the cannula may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.No relationship between the device and the reported incident was confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISIPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8171694
Report Number9612501-2018-02236
Device Sequence Number11199444
Product Code GCJ
UDI-Device Identifier10884521080652
UDI-Public10884521080652
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K935086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number176674P
Device Catalogue Number176674P
Device Lot NumberJ7L2358X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR